Thin skin: Hi folks does anyone else suffer from easy... - NRAS

NRAS
26,269 members30,113 posts

Thin skin

Hi folks does anyone else suffer from easy bleeding and bruising? I’ve only got to knock myself even without knowing and large bruise appear.This evening a friendly Lab gave me a pore which resulted in a bruised and bleeding arm.Fortunately my mate Jack has never hurt me, phot attached of Jack with his new bandana.

Regards to all Mike

12 Replies
oldestnewest

Matalow, yes I bruise very easily. I think it is all part of having RD, it is a real bummer as the bruises also take ages to go away.

1 like
Reply

Love Jack, and sadly yes, at times very thin skin. It can also be a side effect to many drugs.

My father in law has congestive heart failure and thyroid issues now. He is completely covered in awful bruises.

1 like
Reply

Love your dog - Im almost sure its the drugs - I think its a side effect of methtrx and of course steroids - I just try to be careful and usually wear long sleeved clothes - I only get the bruises on the front of my arms below the elbow

1 like
Reply

Yes me too, my youngest sons partner's little dog, jumped up at me the other week and tore the skin on my arm. I also notice bruises when I don't remember knocking myself. Mine, I'm sure is long term steroid use. They take ages to go. I'm sure Jack knows not too. X

1 like
Reply

Hi Mike. Dog looks fab. The only time I notice bruising is when my white cell count drops because of RA drugs. When they take me off for a while, my cell count rises, and no bruising. Hope this helps.

1 like
Reply

I've just started to get tiny purple/red bruises randomly scattered on my skin. I assume I've knocked myself but can't remember any incidents. Jack looks very dapper by the way. The red really suits him

J

1 like
Reply

I also get lots of bruises especially on my arms and legs. Most times I am not aware of even bumping myself. I remember my mother being the same and I used to think it was strange and now I am like it myself.

Reply

Hi Matalow Yes absolutely the skin on my arms particularly is like tissue paper and bruises at the slightest knock and have had to go to the surgery several times to have wounds dressed where the skin has been scraped back with just the slightest brush against something. I have to wear tubigrip on my arms even under sleeves when in the garden now. It is due to high doses for a long period on steroids. I due try to cream them frequently and hopefully it will improve as the steroids are reduced and the same for you whatever is the cause of yours. Best wishes.

Reply

I have the same from long time on prednisone. I’m reducing slowly and now at 2mg. Has anyone had their skin return to normal after getting off prednisone?

Reply

Hi all thanks for replies, I don’t think meds are to blame as I started bruising well before diagnosis and going on meds I think it’s the RD/RA. After reading the replies it seems common that the forearms seem to be more susceptible,I’m only on Humira at the moment and have been off mtx and steroids for about 2yrs now.

Pleased you like Jacks bandana , he’s wearing his nautical one today.

Kind regards to all Mike

Reply

Yes, I'm forever getting big bruises on my arms and legs. it's normally door handles that get me the most, that or corners of tables. Love the photo, he's a beauty. x

Reply

You may also like...